Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 234, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2000, 8:33 PM CDT for Osage County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 20, 2000, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Osage County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 210133 SVRSTL MOC151-210215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 833 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 915 PM CDT * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINN...MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH... RURAL EASTERN OSAGE COUNTY FREEBURG SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3847 9207 3829 9213 3836 9165 3871 9166
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT TUE JUN 20 2000 850 MSTR POOLD FM OK ACRS CNTRL MO INTO NRN IL THIS MRNG WITH DEWPTS OF 13-17C. BEST MSTR CNVGC FCST ACRS E CNTRL MO THIS EVE BY ETA WITH 2ND AREA OVR OK PNHNDL. PWS THIS MRNG WERE 1.50 OR HIER ACRS AREA. NGM AND AVN ARE FCSTG 2 OR GTR ACRS AREA THIS EVE WITH ETA A HAIR DRIER. SATL LOOP SHOWG TOPS COOLING JUST TO THE NE OF STL METRO AREA. PROFILR WINDS INDICATE WINDS DECREASING UPSTRM AT 850 AND 925 MBS. SHWRS/TSTMS HV DMNSHD CONSIDERABLY ACRS AREA. WILL HV TO WAIT FOR REDVLMNT AHD OF COLD FNT AND LIKELY POPS ACRS ENTR AREA FOR THIS EVE/TNGT LOOK AMPLE. LATEST MSAS DATA INDICATES MST UNSTABLE AIR ACROS THE OZARKS WITH BEST SFC MSTR CNVGC SHIFTING TO THE W. BY MIDN, ETA FCSTS SGNFNT DVRGC ACRS ERN KS/SW MO IN RRQ OF 100 KT 300 JET ACRS WI AND IA. 850 DEWPTS IN THE MID TEENS POOLD ACRS MO. SGNFNT UPWRD VERT MTN FCST ACRS THE OZARKS AT THAT TIME WITH AREA SINKING TO THE S BY 12Z. BY WED MRNG, UPR JET FCST TO INCRS TO 120 KTS WITH DVRGC BULLSEYE SINKING SWD. WOOD EXPCT MCS TO DVLP TO OUR SW TNGT WITH BTR 850 AND BNDRY LYR MSTR CNVGC FCST ACRS SW MO/NRN OK. ETA HAS FAIRLY DECENT KAHNTINUITY WITH PREV RUN ON MOVEMNT OF COLD FNT. AS IS TIPICAL IN SUMR, FNT SHLD STALL OUT ACRS THE OZARKS THU MRNG AS HI PRES BUILDS IN ACRS THE AREA DURING THE AFTN. 850 AND BNDRY LYR MSTR FCST TO RTRN BY THU EVE INTO NE KS ALRDY. IN THE EXTNDD, MRF, ECMWF, AND UK ARE FAIRLY SMLR FRI MRNG WITH NWLY FLOW ACRS FA AT 500. S/WV THEN FCST TO DIG ACRS THE CNTRL PLNS ON SAT WITH THE CD FNT EXPCTD TO SLIDE ACRS THE AREA ON SUN. .STL...NONE
In the hours before
Special weather statement, Jun 20, 8:10 PM CDT, 23 minutes before
MOZ018-019-026-027-034-035-042-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 810 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE AREAS THROUGH THE EVENING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HO_WEVER...THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED. IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...AND AUDRAIN
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 42 min |
| Jun 20, 8:14 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 46 min |
| Jun 20, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 35 min |
| Jun 20, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 61 min |
| Jun 20, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.